MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD

BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD
Model Number 390064
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.The analysis is therefore only based on the inspection of the returned device data.The returned device data have been inspected.During the inspection, the battery status eri could be confirmed because of an unexpectedly low battery voltage.This inconsistency of battery voltage and current consumption was detected leading to the activation of the eri status.In order to exclude any potential harm for the patient we therefore would like to recommend to replace the device and to return it for analysis to biotronik.Of course, individual circumstances and medical judgment determine decisions about patient care.The above recommendation is based on a purely technical assessment.Should additional relevant information or the device itself become available, the investigation will be updated.
 
Event or Problem Description
Device had 60 percent remaining in (b)(6) but read eri on (b)(6) 2019.The device remains implanted, but a change out is being scheduled.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
This device was explanted and replaced.Upon receipt, the interrogation of the implantable cardioverter defibrillator revealed the device status eos which was detected by the device after the explant on (b)(6) 2019.The device history record was inspected, documenting that the device performed as expected during the device manufacturing.The icd was subjected to an electrical analysis.Therefore the eos status was removed and the ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock.However, the specified energy level was not reached.The icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage showed a depleted battery.The electronic module was attached to an external power supply to test the functionality of the module.Thereby, the electrical parameters, particularly the current consumption of the electronic module were found to be normal and as expected.The ability of the electronic module to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a normal and expected sensing and shock delivery.In particular, the specified energy level was reached.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.The voltage measurement confirmed the battery depletion and the microcalorimetry analysis showed elevated heat dissipation.At a next step, the battery was opened for destructive analysis and the inner assembly was inspected.The analysis identified a damaged insulation, which led to an increased internal self depletion and, as a result, to the clinical observation.In conclusion, premature battery depletion was confirmed by analysis.Bench testing on the device was performed, and no sources of high current were noted.The electronic module worked as expected with an external power supply.The premature battery depletion was caused by insulation damage within the battery.

Brand Name
IFORIA 7 DR-T DF-1
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key8465351
Report Number1028232-2019-01291
Device Sequence Number1341514
Product Code MRM
UDI-Device Identifier04035479126926
UDI-Public4035479126926
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number390064
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer04/05/2020
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR